MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's left eye due to blurry visual acuity (va) observed during post-operative examination.Visual acuity (va) pre-operative (op): with correction (c¯c) 20/30, visual acuity (va) post-operative (op): with correction (sc) 20/40, and patient user/outcome: without correction (sc) 20/25.There was no vitrectomy, incision enlargement, or sutures required.Another johnson & johnson lens zcu450 27.0d was successfully implanted as a replacement.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 8/27/2021.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside a lens case.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key12298333
Report Number9614546-2021-07319
Device Sequence Number3807521
Product Code HQL
UDI-Device Identifier05050474665569
UDI-Public(01)05050474665569(17)250924
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2025
Device Model NumberZCU600
Device Catalogue NumberZCU600U250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;